Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

175 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for persistent headache

Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3392 Questions

default
Posted on Wed, 4 Nov 2015 in Headache and Migraines
Question: hello...Ive had a persistent headache for a few weeks now...last week it was worse so asked at the chemist and they gave me daytime mersyndol for migraine. I took 3 of in morning and 3 in afternoon, for 2 days - it helped for a short while. It is fine at night - sleeping well - when I wake left eye has been a bit mucky? It is very annoying - as soon as I stand up its yuk again? I don't feel well - I was on Zoloft 50mg a day and for last few months its been changed to sertraline because Zoloft is
not available in Australia until XXXXXXX 2016? Could it be this change? It is not a pounding headache its like its just yuk all over and sore neck - more sore around the top back of neck - it drags me down and I don't have much energy. I am nearly 54 years old, thinking of going to a dr.

thankyou Mrs. XXXXXXX xxxxx xxxxxxxxxxxx
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Zoloft and Sertraline are the same thing.

Detailed Answer:
Hello and thanks for using HCM.

I have read your question and understand your concerns.

Zoloft is one of the trade names of Sertraline, so, basically they are a same thing, and this change isn't the cause of your new complaints.

Whenever there is a change in headaches, especially worsening of symptoms, medical evaluation and probably imaging studies of brain are needed.

So, I recommend you to consult a Neurologist and discuss your concerns.

After the evaluation of your concerns, if there are no serious problems, a modification of the treatment should be considered.

Hope you found the answer helpful.

Take care.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Erion Spaho 22 hours later
To Dr. Erion Spaho

Re: headache

Hello ......I asked you yesterday about advice for this queer head ive had for a few weeks now. I said I was on sertraline - it is a different brand to the usual Zoloft brand. Its actually called Sandoz - a generic of Zoloft. I'm just wondering if its made differently and if other people have had any problems with it. I have 50mg a day. Thank you I await your reply

From Mrs. XXXXXXX xxxxxxx

Canberra A.C.T. Australia
doctor
Answered by Dr. Erion Spaho 6 hours later
Brief Answer:
Active ingredient is the same.

Detailed Answer:
Welcome back.

As I mentioned before, Sertraline is the drug you are using, Zoloft is one of the brand names of Sertraline.

Sandoz is probably the manufacturer of the generic Sertraline.

Zoloft (or Sertraline as generic component) is manufactured by Pfizer.

Basically there should be no difference in the active ingredient of both Sertraline generic and Zoloft, and the effects on symptoms should be nearly the same.

Hope I helped you.

Take care.



Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Migraine

doctor1 MD

Hi, i m a 33 year old female with 2 kids, having ME, raynauds, asthma, severe migraines, and an ex gymnast. On meds for all, Gradually getting worse. Now have trouble with grip, leg weakness, and bladder. Do they sound related to existing conditions? Should I live with it, or can smthg be done? Samantha.

doctor1 MD

I have two lesions that showed up on an mri about 8 months ago. I was exhausted, dizzy, blurry vision and suffered migraines. The symptoms passed about 5 months ago and have all returned. I have been in such pain I have spent the weekend in bed. I am afraid this may be ms. Any thoughts?

doctor1 MD

Hi my problem is I for weeks now can t eat properly, I m so nauseaous and if I do eat I have diarrhea . I have thyroid problems and hypersomnia as well as depression and attacks of migraines, recently I ve been constantly thirsty and feI feel full even water comes up and down my throat , I am exhausted have pain in my guts and ringing in my ears, please help me figure this out I just want to feel well for even one day as been so long now since I did! Thanks

doctor1 MD

For about 6 month I have been having severe left hand and foot pain along with numbness and tingling. For the past 2 weeks I have had severe headache on left side with nausea, sometimes seeing dots, dizziness and the pain in hand and foot is worse. Last month during the night I was even able to speak! Neurologist says its just a migraine, but I think its something more

doctor1 MD

Doctor, I have experienced some strangeness for two days now. I have had 2 TIA's in the past with slurred speech and numbness on the left side of my body. I awoke this AM with a numb arm on my right side. I have a headache now. I have symptoms of...

doctor1 MD

Recent visit 12-21 for headaches that I have for weeks they come and go for months at a time .they start in front and go around my head ,some nausea and ear pain or hot sensation around ears and floaters that make it hard to read or write .and...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type headache. His BP meds have been adjusted but now his behavior has shifted. Very aggressive argumentative...